Alert archive / North Dakota / Wind Advisories in 2022
Wind Advisory 19, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Oct 5, 2022, 3:00 AM CDT for 17 counties in North Dakota; 6 counties in Minnesota. It took effect at Oct 5, 2022, 4:00 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2022, 3:00 AM CDT (08:00 UTC)
- In effect from
- Oct 5, 2022, 4:00 PM CDT
- Expired
- Oct 5, 2022, 8:41 PM CDT
- In force
- 5 hr
- Issued by
- NWS Grand Forks, ND
All 23 counties
Clay County, MN, Kittson County, MN, Marshall County, MN, Norman County, MN, Polk County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 24 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.0 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1539 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
896 WWUS73 KFGF 050800 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 300 AM CDT Wed Oct 5 2022 MNZ001>004-007-NDZ006>008-014>016-024-026>030-038-039-054-060500- /O.NEW.KFGF.WI.Y.0019.221005T2100Z-221006T0500Z/ West Polk-Norman-Clay-Kittson-West Marshall-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Western Walsh- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Warren, Stephen, Argyle, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Edinburg, Adams, and Lankin 300 AM CDT Wed Oct 5 2022 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT CDT TONIGHT... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...From 4 PM this afternoon to midnight CDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
597 WWUS73 KFGF 052033 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 333 PM CDT Wed Oct 5 2022 MNZ029-NDZ049-052-053-060500- /O.EXA.KFGF.WI.Y.0019.221005T2100Z-221006T0500Z/ Wilkin-Ransom-Sargent-Richland- Including the cities of Breckenridge, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton 333 PM CDT Wed Oct 5 2022 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...Northwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...In Minnesota, Wilkin County. In North Dakota, Ransom, Sargent and Richland Counties. * WHEN...From 4 PM this afternoon to midnight CDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ001>004-007-NDZ006>008-014>016-024-026>030-038-039-054-060500- /O.CON.KFGF.WI.Y.0019.221005T2100Z-221006T0500Z/ West Polk-Norman-Clay-Kittson-West Marshall-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Western Walsh- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Warren, Stephen, Argyle, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Edinburg, Adams, and Lankin 333 PM CDT Wed Oct 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...From 4 PM this afternoon to midnight CDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
418 WWUS73 KFGF 060141 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 841 PM CDT Wed Oct 5 2022 MNZ001>004-007-029-NDZ006>008-014>016-024-026>030-038-039-049- 052>054-060245- /O.CAN.KFGF.WI.Y.0019.000000T0000Z-221006T0500Z/ West Polk-Norman-Clay-Kittson-West Marshall-Wilkin-Towner- Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Warren, Stephen, Argyle, Breckenridge, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin 841 PM CDT Wed Oct 5 2022 ...WIND ADVISORY IS CANCELLED... Winds remain below criteria so the advisory has been cancelled. Breezy conditions will continue overnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Oct 4, 11:48 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Oct 4, 11:48 PM CDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1148 PM CDT Tue Oct 4 2022 .UPDATE... Issued at 1144 PM CDT Tue Oct 4 2022 Skies clear to partly cloudy north of Valley City-Fargo-Baudette line. This clearing line will slowly progress south and east overnight. HRRR and other CAMs still hitting at fog late tonight/early Wed AM mainly along the MN side of the RRV and patches in NE ND. Used the forecast vsby to generate fog. It may be more widespread than in the grids, but this is a starting point. UPDATE Issued at 945 PM CDT Tue Oct 4 2022 The last of the showers are coming to an end. Partly cloudy NW half of fcst area, generally Cooperstown to Grand Forks to Roseau north. Will still need to watch for some fog overnight as short term models continue to indicate some. Other than to remove weather/pops no changes. UPDATE Issued at 657 PM CDT Tue Oct 4 2022 500 mb loow over south central South Dakota. Still enough mid level moisture northward into SE ND and into Minnesota for a few remaining showers. With daytime heating a couple small t-storms formed and are slowly drifting around an area between Fargo and Jamestown. Overall trends will be for lessening precip chances this evening SE ND into MN with dry NE ND. Light winds again and HRRR indicates some fog patches so based on vsby forecasts I did introduce some fog patches late night/early Wed AM in NE ND and NW MN. && .SHORT TERM...(This evening through Wednesday night) Issued at 308 PM CDT Tue Oct 4 2022 Impacts in the short term will be from above normal temps delaying area beet harvest and then winds tomorrow evening in the wake of a strong cold front. Also may see a few showers this evening along and south of the hwy 200 corridor as inverted trough and upper low continue to meander to the east into the overnight, will maintain the 20 to 30% chance, with light amounts of less than a tenth for most. If convection does develop in SE ND where there some instability then the possibility of a quarter inch or so does exist. Overnight skies will be mostly clear with lows falling into the upper 40s a bit cooler than this morning. With clear skies tomorrow we will see another warm day with temps again expected to climb into the low 70s. As a low pressure system moves across northern Canadian prairies a cold front will enter the northern valley late tomorrow afternoon and quickly push south across the FA Wednesday evening. BUFkit soundings show mixing to 925mb with 30 to 35kts and cold advection will see efficient wind transfer to the surface with gusts up to 45mph highest in NE ND. Some showers will be possible along the front across NW MN where better moisture and upper support align a bit better. .LONG TERM...(Thursday through Tuesday) Issued at 308 PM CDT Tue Oct 4 2022 The current chance for widespread hazardous weather between Thursday and Tuesday is currently low, less than 10%. The long term period will feature seasonably chilly conditions behind Wednesday's cold front turning more seasonable toward the weekend, followed by uncertain synoptic regime into early next week. A seasonably cold air mass behind the front Thursday and Friday should bring the season's coldest temperatures thus far, with greater than 80% chance of seeing subfreezing temperatures Thursday morning mainly north of US Hwy 2, and area-wide Friday and Saturday morning. There is even a greater than 80% chance of seeing temperatures below 28 F (hard freeze) area wide Friday morning. While we've ended our Frost/Freeze headline issuances for the year, this could bring impacts to remaining sensitive vegetation, as well as promote many trees to shed their foliage. Daytime conditions will remain chilly with temperatures remaining in the 40s, especially Thursday with breezy northerly winds lingering throughout the day. There could be some lake-effect shallow convection Thursday, particularly off of the larger MN lakes like LOW, possibly resulting in some snow should this occur in the morning. Little to no accumulation is expected from this given warm ground and expected lighter rates. Ensemble guidance consensus stalls the trough's progression within the Great Lakes as upper ridging redevelops over the West toward the weekend. This brings NW flow aloft and gradually warming air mass into the Dakotas bringing temps back toward seasonable. Getting into early next week, ensemble guidance varies considerably. This is illustrated nicely through cluster analysis with around 40% of global ensemble members projecting a deepening trough over the Canadian Rockies into the US Intermountain West, whereas 60% of ensemble members building a large upper ridge over the same area. The difference spells either well above normal temps (ridging scenario) or seasonable temps, gusty winds, and potentially rain and snow into the Northern Plains region. Thus, uncertainty is very high beyond Monday. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1144 PM CDT Tue Oct 4 2022 Similar to 00z Aviation discussion, challenge will be late night/early Wed AM fog/low cloud development. Just where will it occur. Chance at any one TAF site at the present time remains too low to mention. Short term models highlight best chances in the eastern side of the Red River valley from Crookston to Fergus Falls. Light winds overnight into Wed AM (calm or variable 3 kt), then turning more west and then becoming stronger NNW mid to late aftn into the evening. Gusts 30 kts or higher likely E ND/RRV. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...Riddle SHORT TERM...JK LONG TERM...CJ AVIATION...Riddle
Hazardous weather outlook, Oct 4, 2:46 PM CDT, 12 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 246 PM CDT Tue Oct 4 2022 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-052000- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 246 PM CDT Tue Oct 4 2022 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A strong cold front will bring windy conditions, with the potential for gusts around 45 mph late Wednesday afternoon into Wednesday evening across NE ND. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Wind Advisories in North Dakota, 2022Wind Advisories in Minnesota, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.